Deformation Formulas for Parameterized Hypersurfaces
Annales de l'Institut Fourier, Online first, 36 p.

We investigate one-parameter deformations of functions on affine space which define parameterizable hypersurfaces. With the assumption of isolated polar activity at the origin, we are able to completely express the Lê numbers of the special fiber in terms of the Lê numbers of the generic fiber and the characteristic polar multiplicities of the comparison complex, a perverse sheaf naturally associated to any reduced complex analytic space on which the constant sheaf X [dimX] is perverse. This generalizes the classical formula for the Milnor number of a plane curve in terms of double points as well as Mond’s image Milnor number. We also recover results of Gaffney and Bobadilla using this framework. We obtain similar deformation formulas for maps from 2 to 3 , and provide an ansatz for obtaining deformation formulas for all dimensions within Mather’s nice dimensions.

Nous étudions les déformations à un paramètre de fonctions sur un espace affine qui définissent des hypersurfaces paramétrables. Avec l’hypothèse d’une activité polaire isolée à l’origine, nous pouvons exprimer complètement les nombres Lê de la fibre spéciale en fonction des nombres Lê de la fibre générique et des multiplicités polaires caractéristiques de la complexe comparaison, un faisceau pervers naturellement associé à tout espace analytique complexe réduit sur lequel le faisceau constant X [dimX] est pervers. Cela généralise la formule classique du nombre de Milnor d’une courbe plane en termes de points doubles ainsi que le nombre de Milnor de l’image de Mond. Nous récupérons également les résultats de Gaffney et Bobadilla en utilisant ce cadre. Nous obtenons des formules de déformation similaires pour les cartes de 2 à 3 , et fournissons un ansatz pour obtenir des formules de déformation pour toutes les dimensions dans les dimensions agréables de Mather.

Received:
Revised:
Accepted:
Online First:
DOI: 10.5802/aif.3613
Classification: 32B10, 32S25, 32S30, 32S55, 32S60, 14B07
Keywords: Milnor fiber, perverse sheaf, intersection cohomology, non-isolated singularities.
Mot clés : Les faiscieaux pervers, la fibre de Milnor, la cohomologie d’intersection, les singularités non isolées.
Hepler, Brian 1

1 University of Wisconsin-Madison (USA)
@unpublished{AIF_0__0_0_A60_0,
     author = {Hepler, Brian},
     title = {Deformation {Formulas} for {Parameterized} {Hypersurfaces}},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     year = {2024},
     doi = {10.5802/aif.3613},
     language = {en},
     note = {Online first},
}
TY  - UNPB
AU  - Hepler, Brian
TI  - Deformation Formulas for Parameterized Hypersurfaces
JO  - Annales de l'Institut Fourier
PY  - 2024
PB  - Association des Annales de l’institut Fourier
N1  - Online first
DO  - 10.5802/aif.3613
LA  - en
ID  - AIF_0__0_0_A60_0
ER  - 
%0 Unpublished Work
%A Hepler, Brian
%T Deformation Formulas for Parameterized Hypersurfaces
%J Annales de l'Institut Fourier
%D 2024
%I Association des Annales de l’institut Fourier
%Z Online first
%R 10.5802/aif.3613
%G en
%F AIF_0__0_0_A60_0
Hepler, Brian. Deformation Formulas for Parameterized Hypersurfaces. Annales de l'Institut Fourier, Online first, 36 p.

[1] A’Campo, Norbert Le nombre de Lefschetz d’une monodromie, Indag. Math., Volume 76 (1973), pp. 113-118 (Nederl. Akad. Wetensch. Proc. Ser. A) | MR | Zbl

[2] Beilinson, A. A.; Bernstein, J.; Deligne, P. Faisceaux pervers, Analysis and topology on singular spaces, I (Luminy, 1981) (Astérisque), Volume 100, Société Mathématique de France, 1982 | MR | Zbl

[3] de Bobadilla, Javier Fernández A reformulation of Le’s conjecture, Indag. Math., New Ser., Volume 17 (2006) no. 3, pp. 345-352 | DOI | MR | Zbl

[4] Borho, Walter; MacPherson, Robert Partial resolutions of nilpotent varieties, Analysis and topology on singular spaces, II, III (Luminy, 1981) (Astérisque), Volume 101-102, Société Mathématique de France, 1983, pp. 23-74 | Numdam | MR | Zbl

[5] Briançon, Joël; Maisonobe, Philippe; Merle, Michel Localisation de systèmes différentiels, stratifications de Whitney et condition de Thom, Invent. Math., Volume 117 (1994) no. 3, pp. 531-550 | DOI | MR | Zbl

[6] Dimca, Alexandru Sheaves in topology, Universitext, Springer, 2004, xvi+236 pages | DOI | MR | Zbl

[7] Fulton, William Intersection theory, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, 2, Springer, 1984, xi+470 pages | DOI | MR | Zbl

[8] Gabriélov, A. M. Bifurcations, Dynkin diagrams and the modality of isolated singularities, Funkts. Anal. Prilozh., Volume 8 (1974) no. 2, pp. 7-12 | MR

[9] Gaffney, T. Properties of Finitely Determined Germs, Ph. D. Thesis, Brandeis (1976)

[10] Gaffney, T. Polar multiplicities and equisingularity of map germs, Topology, Volume 32 (1993) no. 1, pp. 185-223 | DOI | MR | Zbl

[11] Gaffney, T. 0 -equivalence of maps, Math. Proc. Camb. Philos. Soc., Volume 128 (2000) no. 3, pp. 479-496 | DOI | MR | Zbl

[12] Gaffney, T. The multiplicity of pairs of modules and hypersurface singularities, Real and complex singularities (Trends in Mathematics), Birkhäuser (2007), pp. 143-168 | DOI | MR | Zbl

[13] Gaffney, T. The multiplicity polar theorem and isolated singularities, J. Algebr. Geom., Volume 18 (2009) no. 3, pp. 547-574 | DOI | MR | Zbl

[14] Gaffney, T.; Gassler, Robert Segre numbers and hypersurface singularities, J. Algebr. Geom., Volume 8 (1999) no. 4, pp. 695-736 | MR | Zbl

[15] Gaffney, T.; Massey, David B. A lemma for relative conormals spaces, Int. J. Math., Volume 29 (2018) no. 12, 1850076, 11 pages | DOI | MR | Zbl

[16] Greuel, Gert-Martin Equisingular and equinormalizable deformations of isolated non-normal singularities, Methods Appl. Anal., Volume 24 (2017) no. 2, pp. 215-276 | DOI | MR | Zbl

[17] Grothendieck, Alexander Séminaire de Géométrie Algébrique Du Bois-Marie 1967–1969. Groupes de monodromie en géométrie algébrique (SGA 7 I), Lecture Notes in Mathematics, 288, Springer, 1972 (résumé des premiers exposés de A. Grothendieck, rédigé par P. Deligne) | DOI | Zbl

[18] Hamm, Helmut A.; Lê, Dũng Tráng Un théorème de Zariski du type de Lefschetz, Ann. Sci. Éc. Norm. Supér., Volume 6 (1973), pp. 317-355 | DOI | Numdam | MR | Zbl

[19] Hepler, B. Rational homology manifolds and hypersurface normalizations, Proc. Am. Math. Soc., Volume 147 (2019) no. 4, pp. 1605-1613 | DOI | MR | Zbl

[20] Hepler, B. The Weight Filtration on the Constant Sheaf on a Parameterized Space (2019) (https://arxiv.org/abs/1811.04328v4)

[21] Hepler, B.; Massey, David B. Perverse results on Milnor fibers inside parameterized hypersurfaces, Publ. Res. Inst. Math. Sci., Volume 52 (2016) no. 4, pp. 413-433 | DOI | MR | Zbl

[22] Kashiwara, Masaki; Schapira, Pierre Sheaves on manifolds, Grundlehren der Mathematischen Wissenschaften, 292, Springer, 1990, x+512 pages | DOI | MR | Zbl

[23] Lazzeri, F. Some remarks on the Picard–Lefschetz monodromy, Centre Math. École Polytechnique, 1974, i+9 pages | MR | Zbl

[24] Lê, Dũng Tráng Calcul du nombre de cycles évanouissants d’une hypersurface complexe, Ann. Inst. Fourier, Volume 23 (1973) no. 4, pp. 261-270 | DOI | Numdam | MR | Zbl

[25] Lê, Dũng Tráng Une application d’un théorème d’A’Campo à l’équisingularité, Indag. Math., Volume 35 (1973), pp. 403-409 (Nederl. Akad. Wetensch. Proc. Ser. A 76) | MR | Zbl

[26] Lê, Dũng Tráng Topological use of polar curves, Algebraic geometry (Proc. Sympos. Pure Math., Vol. 29, Humboldt State Univ., Arcata, Calif., 1974), American Mathematical Society, 1975, pp. 507-512 | DOI | MR | Zbl

[27] Lê, Dũng Tráng; Teissier, Bernard Variétés polaires locales et classes de Chern des variétés singulières, Ann. Math., Volume 114 (1981) no. 3, pp. 457-491 | DOI | MR | Zbl

[28] Massey, David B. The Lê varieties. I, Invent. Math., Volume 99 (1990) no. 2, pp. 357-376 | DOI | MR | Zbl

[29] Massey, David B. The Lê varieties. II, Invent. Math., Volume 104 (1991) no. 1, pp. 113-148 | DOI | MR | Zbl

[30] Massey, David B. Numerical invariants of perverse sheaves, Duke Math. J., Volume 73 (1994) no. 2, pp. 307-369 | DOI | MR | Zbl

[31] Massey, David B. A general calculation of the number of vanishing cycles, Topology Appl., Volume 62 (1995) no. 1, pp. 21-43 | DOI | MR | Zbl

[32] Massey, David B. Lê cycles and hypersurface singularities, Lecture Notes in Mathematics, 1615, Springer, 1995, xii+131 pages | DOI | MR | Zbl

[33] Massey, David B. Critical points of functions on singular spaces, Topology Appl., Volume 103 (2000) no. 1, pp. 55-93 | DOI | MR | Zbl

[34] Massey, David B. Numerical control over complex analytic singularities, Memoirs of the American Mathematical Society, 163, American Mathematical Society], 2003 no. 778, xii+268 pages | DOI | MR | Zbl

[35] Massey, David B. Singularities and enriched cycles, Pac. J. Math., Volume 215 (2004) no. 1, pp. 35-84 | DOI | MR | Zbl

[36] Massey, David B. Lê modules and traces, Proc. Am. Math. Soc., Volume 134 (2006) no. 7, pp. 2049-2060 | DOI | MR | Zbl

[37] Massey, David B. Vanishing Cycles and Thom’s a f Condition (2006) (https://arxiv.org/abs/math/0605369)

[38] Massey, David B. A Result on Relative Conormal Spaces (2017) (https://arxiv.org/abs/1707.06266)

[39] Massey, David B. Intersection Cohomology and Perverse Eigenspaces of the Monodromy (2018) (https://arxiv.org/abs/1801.02113)

[40] Massey, David B. IPA-deformations of functions on affine space, Hokkaido Math. J., Volume 47 (2018) no. 3, pp. 655-676 | DOI | MR | Zbl

[41] Massey, David B.; Siersma, Dirk Deformation of polar methods, Ann. Inst. Fourier, Volume 42 (1992) no. 4, pp. 737-778 | DOI | Numdam | MR | Zbl

[42] Mather, J. N. Stability of C mappings, III. Finitely determined map-germs, Publ. Math., Inst. Hautes Étud. Sci., Volume 35 (1968), pp. 127-156 | DOI | Numdam | MR | Zbl

[43] Mather, J. N. Notes on Topological Stability (1970) (notes from Harvard Univ.)

[44] Mather, J. N. Generic projections, Ann. Math., Volume 98 (1973), pp. 226-245 | DOI | MR | Zbl

[45] Milnor, John Singular points of complex hypersurfaces, Annals of Mathematics Studies, 61, Princeton University Press; University of Tokyo Press, 1968, iii+122 pages | DOI | MR | Zbl

[46] Mond, D. Looking at bent wires—𝒜 e -codimension and the vanishing topology of parametrized curve singularities, Math. Proc. Camb. Philos. Soc., Volume 117 (1995) no. 2, pp. 213-222 | DOI | MR | Zbl

[47] Mond, D. Singularities of mappings from surfaces to 3-space, Singularity theory (Trieste, 1991), World Scientific, 1995, pp. 509-526 | MR | Zbl

[48] Mond, D.; Nuño Ballesteros, J. J. Singularities of Mappings (available at http://homepages.warwick.ac.uk/~masbm/LectureNotes/book.pdf)

[49] Mumford, David The topology of normal singularities of an algebraic surface and a criterion for simplicity, Publ. Math., Inst. Hautes Étud. Sci. (1961) no. 9, pp. 5-22 | DOI | Numdam | MR | Zbl

[50] Rangachev, A. Local volumes, equisingularity, and generalized smoothability (2022) (https://arxiv.org/abs/2105.08749v3)

[51] Teissier, Bernard Variétés polaires. II. Multiplicités polaires, sections planes, et conditions de Whitney, Algebraic geometry (La Rábida, 1981) (Lecture Notes in Mathematics), Volume 961, Springer, 1982, pp. 314-491 | DOI | MR | Zbl

[52] Nœuds, tresses et singularités. Proceedings of the seminar held in Plans-sur-Bex, March 27–April 2, 1982 (Weber, C., ed.), Monographies de l’Enseignement Mathématique, 31, Université de Genève, L’Enseignement Mathématique, Geneva, 1983, 259 pages | MR | Zbl

Cited by Sources: